Hail, Palo Pinto
- When
- March 17, 4:38 PM CST
- Where
- Palo Pinto County, 5 mi NW of Mineral Wells
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.850, -98.167
3 hail, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Mar 17, 4:37 PM CST, 1 minute earlier.
AREA FORECAST DISCUSSION...AMENDED TO ADD NUMBERS NATIONAL WEATHER SERVICE FORT WORTH TX 437 PM CST MON MAR 17 2003 PROFILER DATA THIS AFTERNOON IS SHOWING STRENGTHENING UNIDIRECTIONAL WESTERLY FLOW OVER WEST TEXAS...WITH OVER 100 KTS AT 250 MB APPROACHING THE REGION. THE DRYLINE...WHICH HAS BEEN SPARKING STORMS TO THE NORTHWEST OF THE METROPLEX (WHERE THE BEST UPPER DYNAMICS ARE)...SEEMS TO BE STALLING A BIT AS THE SURFACE LOW OVER THE OKLAHOMA PANHANDLE STRENGTHENS AND BACKS LOW LEVEL WINDS OVER NORTH TEXAS. THIS WILL KEEP THE THREAT OF SEVERE STORMS OVER THE REGION INTO THE EVENING...MAINLY NORTH OF INTERSTATE 20...WHERE THE BEST WIND AND FORCING DYNAMICS WILL REMAIN. TUESDAY...THE ETA DEVELOPS A SECONDARY LOW FORMING OVER SOUTHEAST TEXAS AS ANOTHER VORT LOBE DRIVES THROUGH. THIS SHOULD SHUNT MOST OF THE MOISTURE EAST OF THE AREA...ENDING OUR SEVERE THREAT LATER TONIGHT. HOWEVER...THUNDERSTORMS CANNOT BE RULED OUT OVER MOST OF NORTH TEXAS AS THE HUGE UPPER LOW REMAINS OVER THE REGION AND DRIER WESTERLY FLOW IS HELD UP WITH THE VORT MAX TO THE WEST. WEDNESDAY THROUGH FRIDAY...THE PESKY UPPER LOW IS EXPECTED TO SLOWLY WOBBLE OFF TO THE NORTHEAST...FOR DRY WESTERLY FLOW. COOLER AIR IS EXPECTED TO FILTER IN BY THURSDAY AS A WEAKENING SURFACE LOW MOVES TO THE NORTHEAST THROUGH OKLAHOMA AND ALLOWS NORTHWEST FLOW TO ENSUE. SATURDAY AND SUNDAY WILL BRING ANOTHER WELL ADVERTISED UPPER LOW THROUGH TEXAS...FOR A CHANCE OF SHOWERS AND STORMS. MONDAY LOOKS DRY AND MOSTLY SUNNY WITH THE TROUGH PASSING TO THE EAST. FCSTID = 30 DFW 56 72 50 71 / 40 30 0 0 ACT 56 74 51 73 / 30 30 0 0 PRX 57 68 47 70 / 40 40 0 0 DTO 56 71 49 69 / 40 30 0 0 TKI 56 70 49 71 / 40 30 0 0 DAL 56 72 51 71 / 40 30 0 0 TRL 56 71 51 71 / 40 30 0 0 CRS 57 72 51 73 / 30 40 0 0 TPL 55 74 49 72 / 20 30 0 0 .FWD...SEVERE THUNDERSTORM WATCH FOR MOST OF NORTH TEXAS THROUGH 7 PM.
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 155 PM CST MON MAR 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A SEVERE THUNDERSTORM WATCH IN EFFECT THROUGH 7 PM CST FOR THOSE PORTIONS OF NORTH TEXAS...ALONG AND NORTH OF A HAMILTON...COPPERAS COVE...BRUCEVILLE-EDDY...MARLIN...GROESBECK...PALESTINE LINE. THIS INCLUDES THE DALLAS AND FORT WORTH METROPLEX AND THE GREATER WACO AREA. LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 70 MPH ARE THE MAIN THREATS... WITH A TORNADO OR TWO POSSIBLE AS WELL. STORMS SHOULD MOVE OUT OF EASTERN PORTIONS OF NORTH TEXAS BY MIDNIGHT. .DAYS TWO THROUGH SEVEN... THERE IS ANOTHER CHANCE FOR SEVERE THUNDERSTORMS ON TUESDAY...MAINLY MIDDAY AND AFTER FOR THOSE PORTIONS OF NORTH TEXAS...ALONG AND EAST OF INTERSTATE 35. THE SEVERE WEATHER THREATS WILL REMAIN THE SAME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH 5 PM ALONG AND WEST OF INTERSTATE 35...AND THEN FARTHER EAST AFTER 5 PM. 05/
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
302 PM CST MON MAR 17 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0256 PM 3 W SOUTH BEND TX 1.00 INCH HAIL
03/17/03 YOUNGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
357 PM CST MON MAR 17 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0325 PM 2 S BUNGER TX 0.75 INCH HAIL
03/17/03 YOUNGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
415 PM CST MON MAR 17 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0414 PM 7 W GRAFORD TX 1.75 INCH HAIL
03/17/03 PALOPINTOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
424 PM CST MON MAR 17 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0345 PM 2 E POSSUM KINGDOM LAKE TX 1.75 INCH HAIL
03/17/03 PALOPINTOThe Dallas/Ft Worth radar (KFWS), 86 km away, was scanning. The volume nearest the first event began at 22:38 UTC.
3 hail, 1 tornado. Local standard time, as filed.
Some cattle feeders were damaged by a brief tornado touchdown.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyThe tornado archive for Texas, 2003Warnings in Texas, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5349257, 5349258, 5349260, 5349259.